Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 234, NWS Pueblo, CO

August 16, 2015Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2015, 4:32 PM MDT for Teller County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2015, 4:32 PM MDT (22:32 UTC)
Expired
Aug 16, 2015, 5:00 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Teller County, CO

The radar

The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS55 KPUB 162232
SVRPUB
COC119-162300-
/O.NEW.KPUB.SV.W.0234.150816T2232Z-150816T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT SUN AUG 16 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 500 PM MDT

* AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VICTOR...OR
  17 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3865 10519 3873 10519 3878 10495 3866 10495
TIME...MOT...LOC 2232Z 263DEG 11KT 3870 10510 

HAIL...1.00IN
WIND...60MPH
 
$$

28
2 follow-up statements
417 
WWUS55 KPUB 162245
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT SUN AUG 16 2015

COC119-162300-
/O.CON.KPUB.SV.W.0234.000000T0000Z-150816T2300Z/
TELLER CO-
445 PM MDT SUN AUG 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN TELLER COUNTY...

AT 445 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VICTOR...OR 15
MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3866 10515 3874 10515 3878 10495 3866 10495
TIME...MOT...LOC 2245Z 263DEG 11KT 3870 10505 

HAIL...1.00IN
WIND...60MPH
 
$$

28
654 
WWUS55 KPUB 162257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT SUN AUG 16 2015

COC119-162306-
/O.EXP.KPUB.SV.W.0234.000000T0000Z-150816T2300Z/
TELLER CO-
457 PM MDT SUN AUG 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELLER COUNTY
WILL EXPIRE AT 500 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3866 10515 3874 10515 3878 10495 3866 10495
TIME...MOT...LOC 2254Z 263DEG 11KT 3870 10505 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:53 PM MDT, 39 minutes earlier.

Area forecast discussion, Aug 16, 3:53 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SUN AUG 16 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 247 PM MDT SUN AUG 16 2015

MAIN NEAR/SHORT TERM METEOROLOGICAL CONCERNS CONTINUE TO BE POPS AND
TEMPERATURES...INCLUDING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
AND STRONG TO SEVERE THUNDERSTORM POTENTIAL AT TIMES WITH INCREASING
SEVERE POTENTIAL BY LATER MONDAY.

FORECAST DISTRICT CURRENTLY EXPERIENCING VARIABLE CLOUDS IN
COMBINATION WITH ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY AS WELL
AS CONTINUED ABOVE SEASONAL MID-AUGUST AFTERNOON TEMPERATURES OVER
MANY LOCATIONS.

LATEST PV ANALYSIS...REAL-TIME DATA...COMPUTER SIMULATIONS AND
FORECAST MODEL SOUNDINGS INDICATE THAT UPPER HIGH WILL REMAIN
CENTERED OVER SOUTHERN CALIFORNIA THROUGH 00Z TUESDAY.

THE COMBINATION OF MORE THAN ADEQUATE ATMOSPHERIC MOISTURE AND UPPER
ENERGY WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE OVER THE
MAJORITY OF THE FORECAST DISTRICT AT TIMES INTO MONDAY
EVENING...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

AS TOUCHED UPON IN PREVIOUS DISCUSSIONS...SOME OF THE STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AS
WELL AS LOCALIZED FLASH FLOODING POTENTIAL AS PRECIPITABLE WATER
VALUES REMAIN ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES DURING THE
NEAR/SHORT TERM.

IN ADDITION...PROJECTED LOCALIZED CAPES...LIS AND BULK SHEAR VALUES
APPROACHING/EXCEEDING 1800 J/KG...-5C AND 40 KNOTS RESPECTIVELY AT
TIMES...ESPECIALLY BY LATER MONDAY WILL ALLOW FOR AN INCREASING
POTENTIAL OF SEVERE THUNDERSTORMS...PRIMARILY OVER EASTERN SECTIONS
OF THE FORECAST DISTRICT.  RECENT SPC DAY 2 CONVECTIVE OUTLOOK HAS A
LARGE SECTION OF EASTERN COLORADO IN THEIR SLIGHT RISK SEVERE
THUNDERSTORM OUTLOOK.  AS ALWAYS...WFO PUEBLO WILL CLOSELY MONITOR
AND ISSUE WATCHES...ADVISORIES AND WARNINGS AS NEEDED.

MAXIMUM AND MINIMUM TEMPERATURES DURING THE NEAR/SHORT TERM ARE
PROJECTED TO RUN NEAR TO ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 247 PM MDT SUN AUG 16 2015

...GOOD SEVERE POTENTIAL MONDAY EVENING WITH ANOTHER DISTURBANCE
MOVING THROUGH TUESDAY AFTERNOON AND EVENING...

SEVERE POTENTIAL CONTINUES TO LOOK GOOD FOR MONDAY EVENING.  A
STRONG SHORTWAVE WILL TRACK SOUTHEAST ACROSS THE REGION DURING THE
EVENING...WITH CONVECTION THAT FIRES IN THE AFTERNOON...MERGING
INTO A COMPLEX AND CONTINUING EAST ACROSS THE PLAINS THROUGH THE
EVENING HOURS.  SHEAR CONTINUES TO LOOK GOOD FOR ROTATING CELLS.
0-6KM BULK SHEAR VALUES ARE STILL COMING IN AT ABOUT 50 KNOTS
NORTH TO 35 KNOTS SOUTH.  THIS...COMBINED WITH GOOD LIFT FROM
THE SHORTWAVE...GOOD MOISTURE AND INSTABILITY...SHOULD PROVIDE
THE INGREDIENTS FOR STRONG TO SEVERE CONVECTION ACROSS THE
PLAINS MONDAY EVENING.  PRIMARY THREATS WILL LIKELY BE LARGE
HAIL...DAMAGING WINDS...FLASH FLOODING AND LIGHTNING.
HOWEVER...ADEQUATE ENVIRONMENTAL SHEAR WILL EXIST FOR THE
POSSIBILITY OF A FEW TORNADOES...ESPECIALLY GIVEN THE FAVORABLE
VALUES OF THE OTHER PARAMETERS.  THE GREATEST RISK FOR TORNADOES
MONDAY EVENING SHOULD FAVOR NORTHERN AND EASTERN PARTS OF THE
PLAINS.

TUESDAY AND TUESDAY NIGHT...LATEST FORECAST MODELS ARE TENDING TO
DIG A SECOND SHORTWAVE DEEPER INTO COLORADO THAN ONCE THOUGHT. SINCE
THIS TREND KEEPS SHOWING UP...STARTING TO BELIEVE IT MORE AND MORE.
THIS WILL MEAN A FAIRLY STRONG SHORTWAVE AND ASSOCIATED SURFACE COLD
FRONT WILL MOVE THROUGH THE EASTERN MOUNTAINS AND PLAINS TUESDAY
AFTERNOON AND NIGHT.  THIS SYSTEM SHOULD BRING SOME COOL BREEZES TO
THE EAST TUESDAY AFTERNOON...FOLLOWED BY A FEW SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS...ESPECIALLY ALONG AND NEAR THE EASTERN MOUNTAIN
AREAS.  THIS SYSTEM LOOKS MORE LIKE AN EARLY FALL STATIFORM SYSTEM
RATHER THAN A SUMMER CONVECTIVE SYSTEM.  THE PRECIP GENERATION LOOKS
TIED TO THE LOW LEVEL UPSLOPE FLOW AND UPPER LEVEL DYNAMIC
LIFT...RATHER THAN CONVECTIVE PROCESSES. SO...SUSPECT PRECIPITATION
AMOUNTS WILL BE LIGHTER...MORE LIKE STRATIFORM PRECIP EVENTS.  THERE
COULD BE SOME EMBEDDED CONVECTION THIS TIME OF YEAR BUT ANY HIGH
RAINFALL AMOUNTS SHOULD BE PRETTY ISOLATED.

ON WEDNESDAY...THE DISTURBANCE SHOULD BE MOVING EAST LEAVING DRIER
CONDITIONS...BUT ALSO A MUCH COOLER AIRMASS.  CURRENT HIGHS FOR THE
PLAINS ON SATURDAY ARE PROJECTED IN THE 70S...BUT THESE MAY HAVE TO
BE ADJUSTED LOWER...DEPENDING ON HOW STRONG THIS EARLY PUSH OF COOL
AIR REALLY IS.  SOME LINGERING ISOLATED SHOWERS POSSIBLE IN A FEW
SPOTS THIS DAY BUT MOST LIKELY A DRY DAY FOR MOST AREAS.

THURSDAY THROUGH SUNDAY...SOUTHERN COLORADO WILL ENTER A PERIOD OF
DRIER...WESTERLY FLOW.  HOWEVER...MONSOON MOISTURE WILL BE GRADUALLY
MAKING ITS WAY BACK INTO THE REGION WITH TIME.  RIGHT NOW...PRECIP
CHANCES LOOK PRETTY BLEAK FOR MOST AREAS THURSDAY AND FRIDAY...BUT
THEY START TO CREEP UP AGAIN SATURDAY...AND ESPECIALLY SUNDAY.
ALSO...AFTER THE BRIEF COOL SPELL WEDNESDAY...TEMPERATURES WILL BE
QUICK TO CLIMB BACK TO SUMMERTIME LEVELS AGAIN BY THURSDAY AND
REMAIN THERE INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 247 PM MDT SUN AUG 16 2015

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE EVENING HOURS AND THEN AGAIN BY MONDAY AFTERNOON
...ESPECIALLY NEAR THE KCOS AND KPUB TAF SITES.  SOME STORMS COULD
BE ON THE STRONG SIDE WITH HAIL AND LOCAL WIND GUSTS IN THE 40-50 KT
RANGE AT TIMES. IN ADDITION...AREAS OF LOW CEILINGS WILL BE POSSIBLE
FROM LATER TONIGHT INTO EARLY MONDAY MORNING OVER THE SOUTHEASTERN
COLORADO PLAINS AND THESE LOW CEILINGS HAVE THE POTENTIAL TO IMPACT
KCOS AND KPUB...ESPECIALLY AFTER MIDNIGHT...ALTHOUGH CONFIDENCE IS
NOT HIGH ENOUGH TO PLACE IN TAFS AT THIS TIME.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
Hazardous weather outlook, Aug 16, 11:25 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1125 AM MDT SUN AUG 16 2015

COZ058>089-093>099-171730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1125 AM MDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER THE MOUNTAINS. STORMS WILL THEN BECOME MORE NUMEROUS AS THEY
MOVE EASTWARD ACROSS THE PLAINS BY LATER THIS AFTERNOON AND
EVENING. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...SMALL HAIL...AND BRIEF GUSTY WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY THIS EVENING ACROSS
THE EASTERN PLAINS.

A COUPLE OF STORMS EAST OF INTERSTATE 25 COULD BECOME STRONG TO
SEVERE...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA
MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE EASTERN
MOUNTAINS AND PLAINS. ALL STORMS MONDAY WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF GUSTY WINDS.
SEVERAL SEVERE STORMS WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS...INTERSTATE 25 CORRIDOR AND EASTERN PLAINS...WITH HAIL
UP TO 2 INCHES IN DIAMETER AND WIND GUSTS OVER 60 MPH. LOCALLY
HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY FROM THE INTERSTATE 25 CORRIDOR EASTWARD
ACROSS THE PLAINS.

FROM TUESDAY THROUGH SATURDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER THE
MOUNTAINS. THREATS FROM THESE STORMS WILL BE LIGHTNING AND BRIEF
GUSTY WINDS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.

In the hours before

Local storm report, Aug 16, 1:38 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HEAVY RAIN       6 NNW PETERSON AFB      38.91N 104.74W
08/16/2015  M0.95 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Local storm report, Aug 16, 2:05 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
205 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
08/16/2015  M0.35 INCH       EL PASO            CO   TRAINED SPOTTER

            PAST 15 MINUTES.

&&

PP
Special weather statement, Aug 16, 3:10 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT SUN AUG 16 2015

COZ084-162215-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
310 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...

AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CALHAN...OR 31 MILES NORTHEAST OF COLORADO SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3896 10405 3892 10423 3896 10440 3910 10445
      3913 10441 3913 10405
TIME...MOT...LOC 2110Z 321DEG 2KT 3910 10434

LW
Special weather statement, Aug 16, 4:22 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT SUN AUG 16 2015

COZ081>083-162300-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
422 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER COUNTY UNTIL
500 PM MDT...

AT 422 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VICTOR...OR 18 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
VICTOR.

LAT...LON 3865 10522 3872 10520 3879 10506 3878 10495
      3866 10495
TIME...MOT...LOC 2222Z 253DEG 14KT 3869 10512

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:25 PM MDTSpecial Weather StatementPUBEl Paso50 min
Aug 15, 8:06 PM MDTSpecial Weather StatementPUBEl Paso39 min
Aug 16, 1:43 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 16, 3:10 PM MDTSpecial Weather StatementPUBEl Paso65 min
Aug 16, 4:22 PM MDTSpecial Weather StatementPUBTeller38 min
Aug 16, 4:42 PM MDTSpecial Weather StatementPUBFremont33 min
Aug 16, 5:09 PM MDTSpecial Weather StatementPUBEl Paso36 min
Aug 16, 5:40 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 16, 5:45 PM MDTSpecial Weather StatementPUBLas Animas30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.